MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL LARGE BORE CATHETER; CATHETER, ASPIRATION CATHETER

MEDOS INTERNATIONAL SARL LARGE BORE CATHETER; CATHETER, ASPIRATION CATHETER
Catalog Number IC71132UG
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 02/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via the excellent study (b)(6), a 65-year-old female (subject (b)(6)) with a history of hypertension and atrial fibrillation, presented with an unwitnessed wake-up stroke.Last time seen well was on (b)(6) 2024 at 22:30.Symptoms were first observed on (b)(6) 2024 at 06:30.The patient was then presented to the treating hospital on (b)(6) 2024 at 10:53, where ct imaging confirmed an ischemic stroke.Intravenous tissue plasminogen activator (tpa) was not administered.The suspected origin of the embolism was ¿undetermined etiologies.¿ the patient¿s baseline nihss score was 27 and the modified rankin scale score (mrs) score was ¿0-no symptoms.¿ on an unknown date, the patient underwent an endovascular mechanical thrombectomy using an unknown thrombectomy neuravi device (product code/lot # unknown).Details of this procedure were not made available at the time of this review.The patient¿s 24-hour post-procedure nihss assessment score was 3.On (b)(6) 2024, the patient experienced the event of ¿re-occlusion of m2¿, which was made known to the site and sponsor on (b)(6) 2024.The principal investigator (pi) assessed this event as a serious, severe adverse event that was unrelated to the embotrap iii study device, unrelated to the large bore catheter, and unrelated to the primary surgical procedure.The event required the surgical intervention of a ¿thrombectomy.¿ the outcome is reported as ¿recovering/resolving,¿ with no end date listed.Additional/modified information was received on 16-may-2024.Summary: regarding the event of ¿reocclusion of m2,¿ the outcome was updated from ¿recovering/resolving" to "not recovered/not resolved." this modified information has been reviewed.Therefore, no changes regarding the reportability determination nor coding were required.Additional information was received on 22-jun-2025.Summary: on (b)(6) 2025, a clinical event committee (cec) for the adverse event of ¿reocclusion of m2¿ was received.The adverse event term was updated to ¿ica dissection.¿ the relationship of event to the embovac device and study procedure were updated from ¿not related¿ to ¿possibly related.¿ the relationship of event to the embotrap study device (not used) was assessed as ¿not related.¿ it was also disclosed that the event required inpatient hospitalization, resulted in a permanent impairment, and was life-threatening.It was further commented, ¿ica dissection not noted on final angiogram.¿ additional information was noted on the clinical database at the time of this review, (b)(6) 2025.Summary: on (b)(6) 2024, the patient underwent a mechanical thrombectomy using an embovac 132cm large bore 71 catheter (ic71132ug/ (b)(6)) for an occlusion at the right m2 segment of the middle cerebral artery (mca).The pre-pass mtici score was 0.The 1st pass was made using direct contact aspiration device alone at the m2 occlusion site, which resulted in a mtici score of 2b, with clot retrieval in the aspiration device.The 2nd pass was made using a direct contact aspiration device alone at the m2 occlusion site, which resulted in a mtici score of 3, with clot retrieval in the aspiration device.During the procedure, a guidewire was used, but the brand was not specified.A 0.043 red 43 microcatheter, and a ballast long sheath, were also used.There were no study device deficiencies during the procedure.The patient¿s 24-hour post-procedure nihss assessment score was modified from ¿3¿ to ¿8¿.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Section a1: (b)(4).Section d2b: procode is nry/qjp.The device has been reported as unavailable and will not be returned for analysis.Since the product was not returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors could be made.A manufacturing record evaluation was performed for the finished device 31054024 number, and no non-conformances related to the malfunction were identified.Per the modified information received on 22-jul-2025; arterial dissection is a known potential complication associated with the embovac large bore catheter and is listed in the instructions for use (ifu) as such.There was no alleged quality issues related to the used device, as the device performed as intended.There are clinical and procedure factors, including clot burden/characteristics, device interaction, device selection, and operator technique, that may have contributed to the event rather than the design or manufacture of the device.The pi assessed the event as being unrelated to the embovac catheter and unrelated to the procedure, however, the cec assessed the event as being possibly related to the embovac catheter and procedure.Based on the assessment of the cec, the correlation between event to the used device cannot be ruled out.Additionally, the event was life-threatening, resulted in a permanent impairment, and required prolonged hospitalization and medical/surgical intervention.Based on this information and the assessment of the clinical event committee (cec), this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury,¿ with an awareness date of 22-jul-2025.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
LARGE BORE CATHETER
Common Device Name
CATHETER, ASPIRATION CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22804455
Report Number3008114965-2025-00874
Device Sequence Number8960087
Product Code NRY
UDI-Device Identifier10886704082378
UDI-Public(01)10886704082378(17)240930(10)31054024
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K191237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue NumberIC71132UG
Device Lot Number31054024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Initial Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLAST¿ 088 LONG SHEATH (BALT).; GUIDEWIRE (UNSPECIFIED BRAND).; RED 43¿ MICROCATHETER (PENUMBRA).
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient Weight99 KG